Alert archive / Michigan / Wind Advisories in 2015
Wind Advisory 4, NWS Northern Indiana
NWS Northern Indiana issued this wind advisory at Nov 19, 2015, 4:05 AM EST. It took effect at Nov 19, 2015, 11:17 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2015, 4:05 AM EST (09:05 UTC)
- In effect from
- Nov 19, 2015, 11:17 AM EST
- Expired
- Nov 19, 2015, 10:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
438 WWUS73 KIWX 190905 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 405 AM EST THU NOV 19 2015 MIZ077-191715- /O.NEW.KIWX.WI.Y.0004.151119T1700Z-151120T0300Z/ BERRIEN- INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN 405 AM EST THU NOV 19 2015 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING. HAZARDOUS WEATHER... * WEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED THIS AFTERNOON AND THIS EVENING. IMPACTS... * THE STRONG WINDS MAY CAUSE SOME DAMAGE TO TREES AND SCATTERED POWER OUTAGES... ESPECIALLY CLOSE TO THE LAKE MICHIGAN SHORELINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
081 WWUS73 KIWX 191617 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1117 AM EST THU NOV 19 2015 MIZ077-200030- /O.EXT.KIWX.WI.Y.0004.151119T1617Z-151120T0300Z/ BERRIEN- INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN 1117 AM EST THU NOV 19 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST THIS EVENING. HAZARDOUS WEATHER... * WEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED TO CONTINUE THIS AFTERNOON AND EVENING. IMPACTS... * THE STRONG WINDS MAY CAUSE SOME DAMAGE TO TREES AND SCATTERED POWER OUTAGES...ESPECIALLY CLOSE TO THE LAKE MICHIGAN SHORELINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
494 WWUS73 KIWX 192103 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 403 PM EST THU NOV 19 2015 MIZ077-200300- /O.CON.KIWX.WI.Y.0004.000000T0000Z-151120T0300Z/ BERRIEN- INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN 403 PM EST THU NOV 19 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... HAZARDOUS WEATHER... * WEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED TO CONTINUE THROUGH THE EVENING. IMPACTS... * THE STRONG WINDS MAY CAUSE SOME DAMAGE TO TREES AND SCATTERED POWER OUTAGES...ESPECIALLY CLOSE TO THE LAKE MICHIGAN SHORELINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
446 WWUS73 KIWX 200254 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 954 PM EST THU NOV 19 2015 MIZ077-200400- /O.EXP.KIWX.WI.Y.0004.000000T0000Z-151120T0300Z/ BERRIEN- INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN 954 PM EST THU NOV 19 2015 ...WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Nov 19, 12:49 AM EST, 3 hours 16 minutes earlier.
Area forecast discussion, Nov 19, 12:49 AM EST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1249 AM EST THU NOV 19 2015
.SYNOPSIS...
ISSUED AT 559 PM EST WED NOV 18 2015
HIGH PRESSURE OVER THE PLAINS WILL PROVIDE DRY WEATHER ACROSS OUR
AREA THROUGH TONIGHT AS IT MOVES EAST TO THE OHIO VALLEY. LOWS
TONIGHT WILL BE IN THE LOWER AND MIDDLE 40S. HIGHS ON THURSDAY
WILL ONLY RECOVER INTO THE UPPER 40S TO LOWER 50S.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 557 PM EST WED NOV 18 2015
WITH THE BOUNDARY LAYER TROF/FRONT MOVING SLOWLY EASTWARD THE
FORECAST HAS BEEN EXTREMELY CHALLENGING. COLD FRONT IS NOW ACROSS
THE IN/IL STATE LINE WITH SIGNIFICANTLY DRIER AND COOLER AIR. THIS
IS ALSO ASSOCIATED WITH THE LOW LEVEL JET AND WE ARE SEEING
CONVECTIVELY DRIVEN WIND GUSTS AHEAD OF THE FINE LINE. THIS WILL
PERSIST THROUGH THE EARLY PART OF THE FORECAST - NEXT 6 HOURS -
AND WILL NOT BE GRIDDED. WILL HANDLE WITH SOCIAL MEDIA POSTS AND
OTHER GRAPHIC-CAST PRODUCTS. GUSTING WINDS WILL PERSIST 6 TO 10
HOURS AFTER THE FRONTAL PASSAGE WITH OCCASIONAL GUSTS 30 TO 45
MPH. WHILE THERE IS SOME INSTABILITY ALONG/AHEAD OF THE
FRONT...SHEAR IS SIGNIFICANT AND BOUNDARY LAYER MOISTURE IS
SHALLOW. THIS DOES NOT FAVOR ORGANIZED OR LONG LIVED CONVECTIVE
DEVELOPMENT.
AHEAD OF THE BOUNDARY...SHRA WILL CONTINUE. STRONGEST PRESSURE
FALLS ARE NOW MOVING INTO MICHIGAN AND SOUTH ACROSS THE OHIO RIVER
VALLEY AND THIS IS KEEPING SUSTAINED WINDS 20 TO 30 WITH
OCCASIONAL HIGHER GUSTS. EXPECT TO SEE THE WINDS INCREASE AS THE
AFOREMENTIONED COLD FRONT MOVES THROUGH OVERNIGHT.
&&
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 557 PM EST WED NOV 18 2015
THE BEGINNING OF THE PERIOD AN UPPER TROF WILL TRAVERSE THE GTLKS
REGION THU TAKING ON A NEG TILT FRI AS IT LIFTS NE OF THE REGION.
THE FCST AREA SHOULD REMAIN DRY AS THE MAIN DYNAMICS ARE WELL
NORTH OF THE FCST AREA. ATTENTION THEN TURNS TO FRIDAY NIGHT
THROUGH SAT AS THE NEXT UPPER TROF APPROACHES FROM THE MIDWEST.
LARGE SCALE ASCENT AND A COOLING THERMAL PROFILE WILL SET THE
STAGE FOR OUR FIRST ACUMMULATING SNOW OF THE SEASON. THE ECMWF
CONTINUES TO BE THE FARTHEST NW SOLUTION OF THE MODELS WHILE THE
GFS/NAM/GEM HAVE TRNEDED SOMEWHAT FURTHER SOUTH. THE NAM DEPCITED
THE SFC LOW MOVING ACROSS THE OH RIVER VALLEY WHILE THE ECMWF AND
GFS TAKE THE LOW ACROSS NE IN INTO SE MI ON SAT. WITH SNOW RATIOS
OF ABOUT 12 TO 1 AND THE GROUND STILL SOMEWHAT WARM...EXPECT
SNOWFALL TOTALS OF 1 TO 2 INCHES WITH THE HIGHER AMOUNTS CLOSER TO
LAKE MI. AS THE LOW CONTS TO LIFT NE...LAKE EFFECT SNOWS SHOULD
DEVELOP THOUGH DON'T EXPECT THE DURATION TO BE FOR AN EXTENDED
PERIOD. THE CANADIEN AIRMASS BEHIND THIS SYSTEM WILL BE THE
COLDEST OF THE SEASON WITH LOWS SAT NIGHT EXPECTED TO BE IN THE
LOWER 20S WITH HIGHS SUN STRUGGLING TO REACH THE THE LOWER 30S. A
WARMING TRNED WILL BEGIN MON AS TEMPS RISE INTO THE UPR 30S AND
LOW 40S FOR TUE-WED.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1237 AM EST THU NOV 19 2015
SECONDARY CDFNT ROTATING AROUND DEEP LOW OVER ONTARIO WILL MOVE
ACROSS NRN INDIANA THIS MORNING SHIFTING WINDS FROM SW TO WEST.
MODELS SUGGEST PATCHY MVFR STRATO CU CIGS PSBL ALONG/AHEAD OF THIS
FEATURE... NOT MUCH UPSTREAM THOUGH ATTM SO FOR NOW JUST MAINTAINED
GOING TEMPO BKN020 THROUGH 08Z-09Z... BUT MAY NEED TO EXTEND THAT
OUT THROUGH THE MORNING HOURS. OTRWS VFR CONDITIONS WILL PREVAIL
THROUGH THE PERIOD. WEST WINDS WILL BE STRONG/GUSTY LATE THIS
MORNING AND THIS AFTN AS MIXING HEIGHTS INCREASE... AND THEN RAPIDLY
DIMINISH THIS EVE AS SFC BASED INVERSION DVLPS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING FROM 9 AM THIS MORNING TO 10 PM EST THIS EVENING
FOR LMZ043-046.
&&
SYNOPSIS...MURPHY
SHORT TERM...LEWIS
LONG TERM...FRAZIER
AVIATION...JT
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Nov 18, 7:33 PM EST, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 733 PM EST WED NOV 18 2015 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-191200- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 733 PM EST WED NOV 18 2015 /633 PM CST WED NOV 18 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ACCUMULATING SNOW IS LIKELY THIS WEEKEND...ESPECIALLY OVER FAR SOUTHERN LOWER MICHIGAN INTO NORTHERN INDIANA AND NORTHWEST OHIO. SNOW AMOUNTS WERE STILL UNCERTAIN. MUCH COLDER AIR WILL SPREAD OVER THE AREA SUNDAY WITH WIND CHILL TEMPERATURES FALLING TO AROUND 10 DEGREES BY LATE SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-191200- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 733 PM EST WED NOV 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT A GALE WARNING IS IN EFFECT THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GALE FORCE WINDS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
Nearby
Wind Advisories in Michigan, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.